New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Haapy
New Member


Date Joined Jun 2007
Total Posts : 11
   Posted 9/24/2007 10:22 PM (GMT -7)   

I have been on Effexor for about 6 months and about a month ago I meet someone and became sexually active well for the first time in my life my solider has not been standing at full attention….The sex drive is there but the pluming is temporary out of order. sad  

 

OK, according to the information this happens to about 10% men.

 

So, here is my dilemma.  I am without insurance so seeing a doctor is at this time not an option.  The Effexor has worked well on big head but not so well on my, well enough with the jokes. I am sure get by now. 

 

Has anyone else had to deal with this and what did the doctor do for you? 

 

Thanks,

 

And be happy

 

PS the Effexor has worked well on my sense of humor too tongue


Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 9/24/2007 11:16 PM (GMT -7)   
I wanted to take a minute to welcome you to the forum.  Sorry, I don't have any answers for you, but a couple of our moderators are nurses.  Hopefully, one of them will be able to point you in the right direction.  We are glad to have you here with us.
 
Take care!
 
Carla

 Epilepsy, asthma, GERD, depression, hypothyroidism


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 9/25/2007 3:05 AM (GMT -7)   

Hi there Haapy,

Unfortunately, I am not one of the moderators who is a nurse, but I do know a little about your problem. It can either be a physical cause or a psychological cause. Physically, it could be a decrease in blood flow (due to high blood pressure, smoking or excessive drinking), depression or possibly medications. Psychologically it could be Stress, Anxiety or the fear of not being able to perform. These  could all be the cause and there are lifestyle changes you can make in order to eliminate some of them. (For example Smoking, Drinkning etc...) Did you have an issue before you started taking the Effexor? It is possible that this is the problem and you need to change your AD. BUT please seek professional medical advise before 'experimenting' with meds. With regard to stress... try meditation half an hour before to clear your mind of your daily stresses.

I hope this is of some use to you.

Darren 


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 9/25/2007 4:49 AM (GMT -7)   
Haapy
It seems that alot of anti depressants have sexual side effects. And from what I have read,if it continues you need to contact your doctor right away.




Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Lexapro,Zyban,Buspar,Clonazepam

Have been med free for 2 years now.

www.healingwell.com/donate



How can you talk without a brain?

I dunno...but alot of people talk without a brain don't they?

Dorthy and the Scarecrow-Wizard of Oz

Post Edited (ShynSassy) : 9/25/2007 6:10:21 AM (GMT-6)


Annabanana
New Member


Date Joined Apr 2006
Total Posts : 13
   Posted 9/25/2007 4:57 AM (GMT -7)   
Hi Happy,

Yes effexor does effect your libido! One option, (discuss this please with a medical professional) is to take less on weekends when

couples are more sexually active, and return to normal dose during the week. Or another option is to see if you can function on

on a lower dose. Good luck with this, i know its always difficult getting our meds regulated until we find a happy medium.

I would think u could do this thru a phone conversation, with out having to pay out for a doctor visit. Good luck!

Annabanana

hyde123
Regular Member


Date Joined Aug 2007
Total Posts : 35
   Posted 9/25/2007 5:37 AM (GMT -7)   
Hi Haapy,

Sexual dysfunction is a common side effect of AD's, and especially Effexor. It happened to me when I was taking it (I was on 150mg a day) so I understand the frustration. It seems like a tough situation since the Effexor is working well for you. Djdaz has mentioned good points; in that you might be so desperate to be able to get things working that its stressing you out too much. There may be some good natural products that could help you, combined with relaxation techniques. A chemist should be able to give you some ideas.

Personally, I would not recommend changing your dose from day to day as Effexor can really knock you about, even if you just decrease the dose, which will make you feel less like getting some action! Your body can get stressed from trying to deal with the change.

Sorry I can't be any more help. Best of luck.
Kate

Haapy
New Member


Date Joined Jun 2007
Total Posts : 11
   Posted 9/26/2007 6:17 PM (GMT -7)   
Thank you for all your help it is appreciated


Thanks, and BE Happy :)

djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 9/27/2007 2:20 AM (GMT -7)   
Your more than welcome Haapy. Remember we are always here for you if you need to talk!

Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:36 PM (GMT -7)
There are a total of 2,732,774 posts in 301,054 threads.
View Active Threads


Who's Online
This forum has 151206 registered members. Please welcome our newest member, KrazyKorean5.
317 Guest(s), 13 Registered Member(s) are currently online.  Details
Wdan, Bololidat, Michael_T, jennydancingfish, Lizzie70, Teamchris, Serenity Now, jared16, NiceCupOfTea, lymedriven, NotQuiteAntonio, julymorning, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer